MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the previously deployed 2.5x15mm xience rx stent resulted in compromising the 2.5x23mm xience alpine device resulting in the reported material rupture.Interaction with the previously deployed 2.5x15mm xience rx stent resulted in the reported difficulty to remove.It should be noted that the xience alpine everolimus eluting coronary stent system instructions for use (ifu) states: although the safety and effectiveness of treating more than one lesion per coronary artery with xience alpine stents have not been established, if this is performed, place the stent in the distal lesion before the proximal lesion in order to minimize dislodgement risk incurred by traversing through deployed stents.It should also be noted that the ifu states: prepare an inflation device/syringe with diluted contrast medium.Attach an inflation device/syringe to the stopcock; attach it to the inflation port of the product.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device/syringe of all air.Repeat steps until all air is expelled.If bubbles persist, do not use the product.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic total occluded lesion in the circumflex artery.A 2.5x15mm xience rx stent was implanted in the mid left anterior descending artery; however, it was decided that another stent was needed distally due to the low blood flow.A 2.5x23mm xience rx stent was deployed at 12 atmospheres distally; however, the delivery system was pulled back a little bit to balloon the area where both stents over-lapped when the balloon ruptured.Resistance with the guide wire was felt when removing the delivery system.Both the delivery system and guide wire were removed together.It was further reported that the 2.5x23mm xience rx delivery system was not prepped prior to use.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Correction: - it was initially reported that the device would not be returning for analysis; however, the device was returned.The wiggle guide wire referenced in report is being filed under separate medwatch report.The device was returned for analysis.The reported difficulty to remove was able to be confirmed.The reported material rupture was unable to be confirmed.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that manipulation of the device and/or interaction with the previously deployed 2.5 x 15 mm xience rx stent resulted in the noted wrinkled shaft thus resulting in the reported difficulty to remove.As it was reported the device was prepped inside the anatomy prior to use the noted blood inside the balloon likely occurred as a result of blood being in the indeflator and/or in the inflation lumen as the device was being prepped.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, the return device analysis revealed that the xience alpine stent delivery system was returned frozen on an abbott.014 wiggle guide wire.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6401425
Report Number2024168-2017-02087
Device Sequence Number13637507
Product Code NIQ
UDI-Device Identifier08717648199189
UDI-Public(01)08717648199189(17)191115(10)6110841
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2019
Device Catalogue Number1125250-23
Device Lot Number6110841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 2.5X15MM XIENCE RX
Patient Age62 YR
Patient Weight120